Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 15, NWS Brownsville, TX

September 4, 20118 counties in Texas

NWS Brownsville, TX issued this red flag warning at Sep 4, 2011, 8:24 PM CDT for 8 counties in Texas. It took effect at Sep 5, 2011, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 8:24 PM CDT (01:24 UTC)
In effect from
Sep 5, 2011, 11:00 AM CDT
Expired
Sep 5, 2011, 7:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WWUS84 KBRO 050124
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
824 PM CDT SUN SEP 4 2011

...CRITICAL WILDFIRE THREAT ANTICIPATED FOR LABOR DAY FOR MOST OF
DEEP SOUTH TEXAS. 

.EXTREME HEAT WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY
AND GUSTY NORTH WINDS TO RAISE THE THREAT FOR CRITICAL FIRE
WEATHER CONDITIONS MONDAY AFTERNOON ACROSS MUCH OF DEEP SOUTH
TEXAS INCLUDING THE UPPER AND MID RIO GRANDE VALLEY.

A WEAK BUT SIGNIFICANT EARLY SEASON COLD FRONT WILL USHER IN
STRONGER NORTH WINDS ALONG WITH A VERY DRY AIR MASS ALL THE WAY
TO THE COAST. NORTH WINDS WILL INCREASE THROUGH MONDAY MORNING
WITH RELATIVE HUMIDITY TO CRASH THROUGH THE DAY.


TXZ248>251-051100-
/O.EXP.KBRO.FW.W.0014.000000T0000Z-110905T0100Z/
/O.UPG.KBRO.FW.A.0012.110905T1500Z-110906T0200Z/
/O.NEW.KBRO.FW.W.0015.110905T1600Z-110906T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
824 PM CDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...
250 AND 251...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 248...249...250 AND 251...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH WINDS WINDS INCREASING 15 TO 25 MPH WITH HIGHER
  GUSTS TO 30 MPH.

* HUMIDITY...RELATIVE HUMIDITY WILL FALL BETWEEN 10 AND 20 PERCENT.
 
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ252-253-051100-
/O.UPG.KBRO.FW.A.0012.110905T1500Z-110906T0200Z/
/O.NEW.KBRO.FW.W.0015.110905T1600Z-110906T0000Z/
STARR-HIDALGO-
824 PM CDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH TO NORTHWEST WINDS INCREASING 15 TO 25 MPH WITH
  HIGHER GUSTS TO 30 MPH.

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD
  REACH 15 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ256-257-051100-
/O.EXB.KBRO.FW.A.0012.110905T1600Z-110906T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
824 PM CDT SUN SEP 4 2011

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 256 AND 257...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 256 AND 257. 

* WIND...NORTH TO NORTHWEST WINDS INCREASING NEAR 15 TO 20 MPH
  WITH GUSTS TO 25 MPH.

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD
  REACH 15 TO 25 PERCENT MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

TXZ254-255-051100-
/O.EXT.KBRO.FW.A.0012.110905T1600Z-110906T0000Z/
INLAND WILLACY-INLAND CAMERON-
824 PM CDT SUN SEP 4 2011

...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 254 AND 255...

* AFFECTED AREA...FIRE WEATHER ZONES 254 AND 255. 

* WIND...NORTH WINDS INCREASING NEAR 20 MPH WITH GUSTS TO 30 MPH. 

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD
  REACH 20 TO 30 PERCENT MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$


GB
3 follow-up statements
500 
WWUS84 KBRO 050904
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 AM CDT MON SEP 5 2011

...CRITICAL WILDFIRE THREAT ANTICIPATED FOR THIS LABOR DAY FOR
MOST OF DEEP SOUTH TEXAS.

.EXTREME HEAT WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY
AND GUSTY NORTH WINDS TO RAISE THE THREAT FOR CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON ACROSS MUCH OF DEEP SOUTH TEXAS
INCLUDING THE PORTIONS OF THE LOWER RIO GRANDE VALLEY...AND ALL OF
THE UPPER AND MID RIO GRANDE VALLEY.

A WEAK BUT SIGNIFICANT EARLY SEASON COLD FRONT WILL USHER IN
STRONGER NORTH WINDS ALONG WITH A VERY DRY AIR MASS ALL THE WAY
TO THE COAST. NORTH WINDS WILL INCREASE THIS MORNING WITH RELATIVE
HUMIDITIES EXPECTED TO CRASH THROUGH THE DAY.

TXZ254-255-051700-
/O.UPG.KBRO.FW.A.0012.110905T1600Z-110906T0000Z/
/O.EXA.KBRO.FW.W.0015.110905T1600Z-110906T0000Z/
INLAND WILLACY-INLAND CAMERON-
404 AM CDT MON SEP 5 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 254 AND 255...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH WINDS INCREASING TO 15 TO 25 MPH WITH HIGHER GUSTS
  TO 30 MPH.

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD
  REACH 20 TO 30 PERCENT TODAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ248>253-051700-
/O.CON.KBRO.FW.W.0015.110905T1600Z-110906T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-
404 AM CDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 248...249...250...251...252 AND 253...

* WIND...NORTH WINDS WINDS INCREASING 15 TO 25 MPH WITH HIGHER 
  GUSTS TO 30 MPH. 

* HUMIDITY...RELATIVE HUMIDITY WILL FALL TO BETWEEN 10 AND 20 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ256-257-051700-
/O.CON.KBRO.FW.A.0012.110905T1600Z-110906T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
404 AM CDT MON SEP 5 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 11 AM CDT THIS
MORNING THROUGH THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 256 AND 257...

* AFFECTED AREA...FIRE WEATHER ZONES 256 AND 257. 

* WIND...NORTH TO NORTHWEST WINDS INCREASING NEAR 15 TO 20 MPH 
  WITH GUSTS TO 25 MPH.

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD 
  REACH 30 TO 40 PERCENT TODAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
361 
WWUS84 KBRO 051606 AAA
RFWBRO

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1106 AM CDT MON SEP 5 2011

...CRITICAL WILDFIRE THREAT ANTICIPATED FOR THIS LABOR DAY FOR
MOST OF DEEP SOUTH TEXAS.

.EXTREME HEAT WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY
AND GUSTY NORTH WINDS TO INCREASE THE RISK FOR CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON ACROSS MUCH OF DEEP SOUTH TEXAS
INCLUDING THE PORTIONS OF THE LOWER RIO GRANDE VALLEY...AND ALL OF
THE UPPER AND MID RIO GRANDE VALLEY.

TXZ248>255-060000-
/O.CON.KBRO.FW.W.0015.000000T0000Z-110906T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
1106 AM CDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...
249...250...251...252 AND 253...

* WIND...NORTH WINDS WINDS INCREASING 15 TO 25 MPH WITH HIGHER 
  GUSTS TO 30 MPH. 

* HUMIDITY...RELATIVE HUMIDITY WILL FALL TO BETWEEN 10 AND 20 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE
IN BROWNSVILLE.

&&

$$

TXZ256-257-060000-
/O.CON.KBRO.FW.A.0012.000000T0000Z-110906T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
1106 AM CDT MON SEP 5 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
256 AND 257...

* AFFECTED AREA...FIRE WEATHER ZONES 256 AND 257.

* WIND...NORTH TO NORTHWEST WINDS INCREASING NEAR 15 TO 20 MPH 
  WITH GUSTS TO 25 MPH.

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD 
  REACH 30 TO 40 PERCENT TODAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE
IN BROWNSVILLE.

&&

$$
731 
WWUS84 KBRO 060008
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
708 PM CDT MON SEP 5 2011

...SLOW RELATIVE HUMIDITY RECOVERY TONIGHT...

.THE STRONGEST WINDS HAVE ENDED FOR THE DAY AND TEMPERATURES
TO LOWER STEADILY AS THE SUN SETS. HOWEVER...RELATIVE HUMIDITY
RECOVER IS EXPECTED TO BE SLOW AS DEW POINTS WILL REMAIN LOW AS
DRY AIR CONTINUES TO ADVANCE SOUTH. LIGHTER WINDS TO REDUCE THE
THREAT OF ERRATIC FIRE BEHAVIOR TONIGHT.

TXZ248>255-060115-
/O.EXP.KBRO.FW.W.0015.000000T0000Z-110906T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
708 PM CDT MON SEP 5 2011

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 248...249...250...251...252...253...
254 AND 255...

LOWERING WINDS AND A SLOW RISE IN RELATIVE HUMIDITY TO REDUCE THE
FIRE THREAT TONIGHT. 

$$

TXZ256-257-060115-
/O.EXP.KBRO.FW.A.0012.000000T0000Z-110906T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
708 PM CDT MON SEP 5 2011

...FIRE WEATHER WATCH HAS EXPIRED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 256 AND 257...

LOWERING WINDS AND A SLOW RISE IN RELATIVE HUMIDITY TO REDUCE THE
FIRE THREAT TONIGHT. 

$$

GB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Sep 4, 6:10 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 4, 6:10 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
610 PM CDT SUN SEP 4 2011

.DISCUSSION...SEE AVIATION DISCUSSION BELOW.
&&

.AVIATION...VFR CONDITIONS AND LIGHT TO MODERATE NORTH TO
NORTHEAST WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE
WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT TONIGHT. A WEAK
COLD FRONT WILL MOVE THROUGH THE AREA BEFORE SUNRISE MONDAY MORNING
INCREASING THE WINDS FROM THE NORTH ALONG THE FRONTAL BOUNDARY.
MODERATE NORTHERLY WINDS AND CLEAR SKIES WILL PREVAIL ACROSS THE
CWA ON MONDAY IN THE WAKE OF THE FRONTAL PASSAGE. VFR CONDITIONS
WILL CONTINUE ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24
HOURS.
&&

.PREV DISCUSSION... /ISSUED 152 PM CDT SUN SEP 4 2011/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...ALL 12Z RUNS WERE
BEHAVING THEMSELVES TODAY WRT TS LEE AND ITS PROGRESSION TO THE NE.
THIS WILL CONTINUE TO PROVIDE NORTHERLY FLOW AND MUCH DRIER AIR
REGION WIDE. DEW POINTS HAVE PLUNGED INTO THE MID50S EVERYWHERE
EXCEPT FOR BROWNSVILLE...WHICH IS FLUCTUATING BETWEEN DRY NW FLOW
AND MARINE NE FLOW. ANYWHERE WITH NW WINDS HAS SEEN TEMPERATURES
JUMP ABOVE 100...REACHING 101 BRIEFLY AT KBRO...AND CURRENTLY 104
AT KHRL AND 103 AT KMFE. RH VALUES WILL HOVER IN THIS VICINITY
OVERNIGHT WITH NO RETURN FLOW EXPECTED. THIS WILL ALLOW TEMPS TO
FALL INTO THE LOW TO MID 70S. WOULD HAVE THE POSSIBILITY OF
FURTHER LOWERING EXCEPT FOR CIRRUS INSOLATION. A MINIMAL /COLD/
FRONT MOVING THROUGH TEXAS WILL GET A HELPING PUSH SOUTHWARD
OVERNIGHT BY TS LEE...REACHING DEEP SOUTH TEXAS RIGHT AROUND
SUNRISE. THE MAIN DIFFERENCES WILL BE A LITTLE BIT BREEZIER NORTH
WINDS...ESPECIALLY NEAR THE COAST...AND EVEN LOWER DEW POINTS.
SINCE WINDS WILL BE FROM THE DUE NORTH...TEMPERATURES WILL NOT
SKYROCKET LIKE TODAY...BUT WILL STILL REACH NEAR 100 DURING THE
AFTERNOON. WINDS WILL DIE OFF NEAR SUNSET...WITH LIGHT WINDS AND
CLEAR SKIES DOMINATING MONDAY NIGHT...BRINGING A MUCH MORE
COMFORTABLE NIGHT. TEMPERATURES WILL FALL INTO THE MID TO UPPER
60S...WHICH WOULD BE LOWEST SEEN WINDS EARLY JUNE.

WILL CONTINUE COASTAL FLOOD ADVISORY AND HIGH SURF ADVISORY TODAY
AS LONG PERIOD SWELLS CONTINUE TO REACH THE LOWER TX COAST EARLY
THIS MORNING AND TIDES WERE RUNNING NEAR 2.3 FEET ABOVE MLLW OR
ABOUT A FOOT ABOVE NORMAL. A HIGH RISK OF RIP CURRENTS WILL
PERSIST TODAY THROUGH MONDAY MAINLY FROM SWELLS TODAY AND
STRONGER WINDS DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY.

LONG TERM /TUESDAY THROUGH SUNDAY/...FAIR WEATHER WILL BE ON TAP
FOR THE WORK WEEK AFTER A WEAK FRONT MOVES THROUGH ON MONDAY. HIGH
PRESSURE WILL CONTINUE PUSHING COOLER DRIER AIR DOWN FROM THE
NORTH...PRODUCING MOSTLY CLEAR SKIES...LOWER TEMPS AND HUMIDITY
THAN RECENTLY...AND LIGHT NORTH TO EAST WINDS. THE TAIL END OF THE
MONDAY FRONT WILL EVENTUALLY PUSH DOWN INTO THE SOUTHWEST GULF...
WHERE THE GFS IS HINTING AT THE SPIN UP OF A LOW PRESSURE AREA...
WHICH MAY DEEPEN SOMEWHAT RIGHT AT THE END OF THE LONG TERM...BUT
THE POTENTIAL EFFECTS FARTHER IN THE FUTURE WILL NOT BE AN ISSUE
FOR THE FORECAST AT THIS TIME.

MARINE...
TODAY THROUGH MONDAY...SEAS ACROSS THE GULF WERE RUNNING ABOUT 4
FEET...WITH WINDS RIGHT AROUND 15 KNOTS. WINDS JUMPED EARLIER THIS
MORNING...BUT HAVE SLACKENED OFF DURING THE AFTERNOON AND SHOULD
REMAIN STEADY WHERE THEY ARE NOW. FRONTAL BOUNDARY SWEEPS ACROSS THE
GULF WATERS LATE TONIGHT...BRINGING WINDS UP TO 20 TO 25KTS AND
SHOULD KICK SEAS BRIEFLY UP TO 6 TO 7 FEET OFFSHORE. SMALL CRAFT
ADVISORIES WILL BE EXPECTED FOR THE MORNING HOURS FOR WINDS BEFORE
DECREASING DURING THE AFTERNOON.

TUESDAY THROUGH FRIDAY...AS THE EFFECTS OF FORMER TS LEE FADE...
THE LONG TERM PERIOD WILL BEGIN WITH MODERATE SEAS JUST BELOW
SMALL CRAFT ADVISORY CRITERIA AND NORTH WINDS 15 TO 20 KNOTS.
CONDITIONS WILL CONTINUE TO SLOWLY IMPROVE WITH SEAS DROPPING TO
LOW TO MODERATE AND WINDS DECREASING TO LIGHT TO MODERATE THROUGH
FRIDAY.

FIRE WEATHER....RH VALUES HAVE FALLEN TO AROUND 20 PERCENT TODAY
AS DRIER AIR FILTERS IN FRO THE NORTH. WINDS HAVE REMAIN 10 TO 15
MPH FOR THE REGION...REMAINING OUTSIDE RED FLAG CRITERIA. WINDS
WILL DIMINISH OVERNIGHT WITH MODEST RH RECOVERY. A VERY WEAK COLD
FRONT WILL MOVE THROUGH LATE TONIGHT...INCREASING WINDS BACK TO 15
TO 20 MPH RIGHT ALONG THE FRONT BEFORE DIMINISHING BACK TO 10 TO
15 MPH DURING THE DAY. RH VALUES WILL FALL DURING THE DAY AS
TEMPERATURES RISE. RH VALUES MAY BE A COUPLE PERCENT LOWER THAN
TODAY...BUT COINCIDENT WINDS MAY ALREADY BE FALLING BELOW
ADVISORY RANGES. WILL NEED TO MONITOR UPSTREAM WINDS OVERNIGHT
FOR FINAL DETERMINATION. WILL CONTINUE FIRE WEATHER WATCH FOR THE
TIME BEING FOR MOST OF DEEP SOUTH TX.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ248>251.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR TXZ248>255.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

63/59
Hazardous weather outlook, Sep 4, 2:25 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
225 PM CDT SUN SEP 4 2011

TXZ248>257-051100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
225 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH
TEXAS.

A RED FLAG WARNING IS IN EFFECT TODAY FOR ZAPATA...JIM
HOGG...BROOKS AND KENEDY COUNTIES AS LOWERING HUMIDITY ALONG WITH
STRONGER NORTH WINDS WITH EXTREME HEAT WILL PRODUCE NEAR CRITICAL
CONDITIONS FOR SPREAD AND GROWTH OF ANY FIRE THAT MIGHT IGNITE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
EXCEPT THE COASTAL SECTIONS OF CAMERON AND WILLACY COUNTIES
MONDAY.

A HIGH RISK OF RIP CURRENTS WILL PERSIST AT THE LOCAL BEACHES
MONDAY AND A MODERATE RISK OF RIP CURRENTS WILL PREVAIL TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-051100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
225 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE OFFSHORE GULF
OF MEXICO COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE OFFSHORE GULF
OF MEXICO COASTAL WATERS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:36 PM CDTSmall Craft AdvisoryBRO22 hr
Sep 5, 3:58 AM CDTSmall Craft Advisory for WindsBRO15 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.